MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION ENVEO R DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

MEDTRONIC HEART VALVES DIVISION ENVEO R DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number ENVEOR-N-US
Medical Device Problem Codes Perivalvular Leak (1457); Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Death (1802); Low Blood Pressure/ Hypotension (1914); Heart Failure (2206); Cardiac Tamponade (2226); Vascular Dissection (3160); Pericardial Effusion (3271)
Date of Event 04/25/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
The product was not returned, therefore no product analysis can be performed.Without return of the product, a conclusive cause cannot be determined.The main component of the system.Other relevant device are: product id: evolutr-34-us, serial (b)(4), use by date 2019-03-07, (b)(4).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during the implant of a transcatheter bioprosthetic valve, the valve was implanted at an optimal depth of 3 mm on the non-coronary cusp (ncc) and left coronary cusp (lcc).A transesophageal echocardiogram (tee) showed mild¿moderate paravalvular leak (pvl).It was decided to perform a post-implant balloon aortic valvuloplasty (bav) with a 28 mm non-medtronic balloon.The distal marker of the balloon was placed approximately 1-2 mm below the inflow tract of the valve and the patient was paced at 180 beats per minute (bpm) while the balloon was inflated.While deflating the balloon, pacing was turned off.When starting to pull the balloon out from the valve, it was noted that the balloon was not completely deflated and the valve subsequently dislodged.After the balloon was removed from the valve and pulled into the descending aorta, the valve was noted to be sitting in the ascending aorta, just below the ostium of the innominate artery.A second transcatheter bioprosthetic valve was loaded and inserted into the patient using transfemoral access on the left side.The valve tracked well through the anatomy but then had difficulty passing through the first valve in the ascending aorta.As the second valve passed through the first valve, it dragged the first valve down to the top of the sinotubular junction.It was reported that the physicians wanted the first valve to sit higher in the ascending a orta where it was prior to passing the second valve through, therefore a decision was made to pull this delivery catheter system (dcs) back through the first valve to place it higher in the ascending aorta.The attempt was successful, but once again the first valve needed to be crossed.After several attempts, the first valve was crossed and it stayed in position.However, angiography showed an aortic dissection on the inner curve of the aortic arch and an annular dissection was noted on the non-coronary cusp.With the patient becoming hypotensive, it was decided to quickly deploy the second valve and determine the treatment options.The second valve was deployed at an optimal depth of 4 mm on the ncc and lcc.Despite the optimal deployment of the second valve and medicinal treatment from anesthesia, the patient was not responding and continuing to become more hypotensive.An echocardiogram showed a pericardial effusion and tamponade.A pericardiocentesis was performed to drain the fluid.Despite the drain, the patient continued to decompensate.Defibrillation and chest compressions were performed.The patient was still unresponsive and in complete heart failure.The decision was made by the physicians to discontinue treatment after it was felt they had exhausted all options.The patient subsequently expired during the procedure.It is unknown whether an autopsy was performed.
 
Additional Manufacturer Narrative
Additional information was received that both the right and left iliofemoral vessels were aneurysmal and tortuous from the external iliacs into the abdominal aorta bilaterally.The physician reported that the dissections were likely caused by the movement of the first valve that was dislodged which moved up and down in the ascending aorta.
 
Additional Manufacturer Narrative
Corrected information: no eval explain code.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENVEO R DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key6575187
Report Number2025587-2017-00818
Device Sequence Number628528
Product Code NPT
UDI-Device Identifier00643169640337
UDI-Public00643169640337
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/27/2018
Device Model NumberENVEOR-N-US
Device Catalogue NumberENVEOR-N-US
Device Lot Number0008473148
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/25/2017
Supplement Date Received by ManufacturerNot provided
05/18/2017
Initial Report FDA Received Date05/18/2017
Supplement Report FDA Received Date05/19/2017
09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age86 YR